Nausea after first radiation treatment

NoniK
NoniK Member Posts: 46

I have been so nauseous since my first treatment. My second is today and I’m so nervous. The past 48 hours have been tough. Doctor thinks it might be the latest virus rather than from the treatment which could be true but this feels different. About 2hours after treatment I got a migraine, diarrhea and nausea. The nausea has remained and it is so debilitating. Do over the counter meds work while undergoing treatment? The doctor just called in a prescription but I worry about side effects as I generally get dizzy if that’s one of the side effects listed. What’s worked for the ladies out there to manage nausea? 

Thank you, thank you!

Comments

  • CheeseQueen57
    CheeseQueen57 Member Posts: 933
    edited January 2018 #2
    Use the prescription meds

    That‘s all that worked for me for nausea with radiation. Don’t be a hero. 

  • NoniK
    NoniK Member Posts: 46

    Use the prescription meds

    That‘s all that worked for me for nausea with radiation. Don’t be a hero. 

    Thanks

    Thanks for the encouragement. It made me cry just because it hit home. Don’t be a hero...got it. Just took the pill.

  • derMaus
    derMaus Member Posts: 558
    I threw up an hour after my

    I threw up an hour after my first treatment - the tech said this was just from nerves, my **** - and was nauseous for the entire 6 weeks, and then some. For some of us, it's just a fact of life with radiation. I had all the standard prescriptions and sometimes they worked; here are some things that helped me when they didn't: anything fizzy (mostly Perrier) or, if I was reallly pukey, regular (not diet) coke; Emetrol and Pepto Bismol, chewable antiacids, and Alka Selzer. Depending on the type of nausea, I cycled through all of these until I found something that helped. I also religiously took a high volume probiotic (40 billion, 8 strands) and that helped a LOT. Good luck and remember this does have an end, even if it seems far away now. 

  • ckdgedmom
    ckdgedmom Member Posts: 166
    take the nausea meds

    I had nausea off and on during radiation...and some diahrrea...

    I used compozine and zofran...(generic)

    my radiology oncologist suggested eating starchy food but I was dieting so I just kept eating my salads...probably didn't help the nausea...

    and as derMaus said an antacid can help...for me it was generic Zantac...

  • NoniK
    NoniK Member Posts: 46
    derMaus said:

    I threw up an hour after my

    I threw up an hour after my first treatment - the tech said this was just from nerves, my **** - and was nauseous for the entire 6 weeks, and then some. For some of us, it's just a fact of life with radiation. I had all the standard prescriptions and sometimes they worked; here are some things that helped me when they didn't: anything fizzy (mostly Perrier) or, if I was reallly pukey, regular (not diet) coke; Emetrol and Pepto Bismol, chewable antiacids, and Alka Selzer. Depending on the type of nausea, I cycled through all of these until I found something that helped. I also religiously took a high volume probiotic (40 billion, 8 strands) and that helped a LOT. Good luck and remember this does have an end, even if it seems far away now. 

    Thanks

    Knowing I’m not the only one helps tremendously. Thanks for the other suggestions too.

  • Poppy513
    Poppy513 Member Posts: 1
    edited January 2018 #7
    Radiation for endometrial cancer/lymphedema

    My first treatment is Monday, I am very nervous about all the side effects. I am particularly concerned about lymphedema because they removed 14 nodes on my right side.Wondering if anyone has experienced node removal with or without lymphedema.

     

  • derMaus
    derMaus Member Posts: 558
    No lynphedema, fortunately

    I had 37 lymph nodes removed during my TAH in November, 2016, and have never had the slightest bit of lymphedema, thank god. 

  • NoTimeForCancer
    NoTimeForCancer Member Posts: 2,999 Member
    Poppy513 said:

    Radiation for endometrial cancer/lymphedema

    My first treatment is Monday, I am very nervous about all the side effects. I am particularly concerned about lymphedema because they removed 14 nodes on my right side.Wondering if anyone has experienced node removal with or without lymphedema.

     

    I guess radiation could aid

    I guess radiation could aid lymphedema but I don't think it is an absolute.  I have lymphedema and think it started before my radiation.  derMaus said she never had a problem with it - so I think - like most things it all depends.  It kind of sucks that "it depends" is a common response to so many things, but since we are all so different it is difficult to predict.

  • Soup52
    Soup52 Member Posts: 908 Member
    Knock on wood ! There were a

    Knock on wood ! There were a couple of times that I thought I was developing lymphodema, but so far no and I had radiation as well as chemo.